Alert archive / North Carolina / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 221, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Sep 26, 2010, 1:13 PM EDT for Hoke County, Scotland County, North Carolina. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 26, 2010, 1:13 PM EDT (17:13 UTC)
- Expired
- Sep 26, 2010, 1:49 PM EDT
- In force
- 36 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Hoke County, NC, Scotland County, NC
The radar
The Raleigh/Durham radar (KRAX), 114 km from the middle of the area, began a volume at 17:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 5.2 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1864 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 26, 10:40 AM EDT, 2 hours 33 minutes earlier.
Area forecast discussion, Sep 26, 10:40 AM EDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1040 AM EDT SUN SEP 26 2010 .SYNOPSIS... A COLD FRONT WILL LINGER OVER THE SANDHILLS AND COASTAL PLAIN OF NC THIS MORNING BEFORE LIFTING NORTH AS A WARM FRONT TONIGHT. MEANWHILE AN UPPER LEVEL LOW TO OUR WEST WILL BE STRENGTHENING. THIS WEATHER SYSTEM WILL PRODUCE WIDESPREAD RAIN OVER THE AREA...BEGINNING LATE TODAY AND CONTINUING THROUGH MONDAY NIGHT. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1030 AM SUNDAY... UPPER TROUGH BEGINNING TO CLOSE OFF OVER MO/IL AS IS DIGS SOUTH TOWARD THE GULF COAST STATES. THE SURFACE COLD FRONT STRETCHES FROM LAURINBURG TO CLAYTON TO ROCKY MOUNT THIS MORNING...MAKING LESS PROGRESS WITH TIME. RAIN HAS BEEN STEADILY MOVING SW TO NE ALONG THE MOUNTAINS AND FOOTHILLS...FOCUSED ALONG THE 850MB FRONT WHILE REMAINING JUST WEST OF THE TRIAD. ALSO NOTED SOME CONVECTION JUST OFF THE WILMINGTON COAST...AS WELL AS SOME CONVECTIVE ELEMENTS APPROACHING THE CHARLOTTE AREA. CURRENT FORECAST NOT TOO FAR OFF THIS MORNING. CONTINUE TO EXPECT AN INCREASE IN PRECIP COVERAGE IN THE W-SW THROUGH MIDDAY..ESPECIALLY AS LOW LEVEL WINDS BEGIN TO BACK TO SERLY ACROSS THE CAROLINAS IN RESPONSE TO THE DIGGING UPPER LOW. CONVECTION ALONG THE COAST MAY INITIALLY CUT OFF MOISTURE TRANSPORT INLAND INTO THE AFOREMENTIONED FRONTAL ZONE...BUT AS THE FLOW BEGINS TO STRENGTHEN...EXPECT TO SEE MORE COVERAGE IN THE COASTAL PLAIN WHERE THUNDER IS ALSO MORE LIKELY AS MLCAPES APPROACH 1000-1550 J/KG. HIGHEST 0-6KM BULK SHEAR VALUES OF 30+KT WILL BE DISPLACED TO THE WEST AWAY FROM THE AXIS OF BEST INSTABILITY...SO THE SEVERE THREAT THIS AFTERNOON LOOKS TO BE ISOLATED...BUT STORMS IN THE VICINITY OF THE FRONTAL ZONE WILL NEED TO BE WATCHED FOR ROTATION AND/OR LOCALIZED FLOODING. HAVE LOWERED TEMPS A COUPLE DEGREES IN THE TRIAD AREA WERE DEWPOINTS ARE A LITTLE LOWER THAN FORECAST...SO EXPECT A LITTLE EXTRA EVAPORATIONAL COOLING AS RAIN SPREADS EAST THIS AFTERNOON. HIGHS 74-84 NW-SE. -BLS TONIGHT...EXPECT SHOWERS TO BECOME WIDESPREAD SOUTH TO NORTH AS THE WARM FRONT FRONT LIFTS SLOWLY TO THE N-NW. BEST CHANCE FOR HEAVIER SHOWERS APPEARS TO EXTEND OVER OUR WESTERN COUNTIES IN CLOSER PROXIMITY TO A REGION OF UPPER LEVEL DIVERGENCE SUPPLIED BY A JET LIFTING NWD ON THE FRONT SIDE OF THE UPPER LEVEL LOW. ONE THING THAT MAY CAUSE PRECIP TO BE LIGHTER THAN EXPECTED IS THE POTENTIAL FOR CONVECTION ACROSS N FL AND SOUTHERN GA TO DISRUPT THE MOISTURE TRANSPORT INTO CENTRAL NC. IF THIS OCCURS...SHOWERS WILL LIKELY BE RATHER SPOTTY ESPECIALLY FROM RDU EASTWARD. AFTER MIDNIGHT...THOUGH...FETCH OFF THE ATLANTIC MAY OFFSET THIS DISRUPTION...ALLOWING SHOWERS TO BECOME NUMEROUS. FINALLY...MAY SEE AN INCREASE IN THE THREAT FOR ISOLATED SEVERE STORMS DURING THE OVERNIGHT HOURS OVER THE SOUTHERN COUNTIES AS A SURFACE WAVE LIFTS NWD ACROSS SC TOWARD WESTERN NC. IF THIS FEATURE MATERIALIZES...ENHANCED LOW LEVEL HELICITY (100-300 M2/S2) MAY BE SUFFICIENT TO CAUSE A T-STORM OR TWO TO PRODUCE DAMAGING WINDS OR A BRIEF WEAK TORNADO. ONE DETERRENT TO THE SEVERE POTENTIAL WILL BE THE LACK OF SURFACE BASED INSTABILITY AS MODEL PROGS SUGGEST 600-800 J/KG SURFACE BASED CAPE AT 12Z MON OVER THE FAR SOUTH-SE AND MLCAPE 400-600 J/KG. DUE TO EXPECTED SLY FLOW TONIGHT...RAISED MIN TEMPS A COUPLE OF DEGREES FROM PREVIOUS FORECAST. -WSS && .SHORT TERM /MONDAY THROUGH MONDAY NIGHT/... AS OF 320 AM SUNDAY... UNSETTLED WEATHER PATTERN MONDAY AND MONDAY NIGHT AS PATTERN TAKES ON A SPRING SEASON STORM APPEARANCE WITH POTENTIAL FOR HEAVY TO EXCESSIVE RAINFALL IN THE WEST AND A RISK OF SEVERE T-STORMS MONDAY AFTERNOON THROUGH MONDAY NIGHT AREAWIDE. UPPER LEVEL LOW OVER THE TN VALLEY LIFTS NEWD MONDAY AFTERNOON -MONDAY NIGHT. AS IT DOES SO...UPPER TROUGH GAINS A SLIGHT NEGATIVE TILT...RESULTING IN SLIGHT MID LEVEL CAA. BEST MID LEVEL RATES THOUGH REMAIN WELL WEST OF CENTRAL NC UNDERNEATH THE UPPER LEVEL LOW. MEANWHILE SLY LOW LEVEL JET THAT STARTS TO INCREASE LATE TONIGHT CONTINUES TO STRENGTHEN MONDAY WITH MODELS IN GOOD AGREEMENT OF A CORE OF 40KTS OVER THE REGION LATE MONDAY INTO MONDAY NIGHT. MEANWHILE ANOTHER SURFACE WAVE IS PROJECTED TO LIFT NWD ACROSS WESTERN NC MONDAY AFTERNOON AND MONDAY EVENING. ALSO...ANOTHER UPPER LEVEL JET ROUNDS THE BASE OF THE LOW...PLACING CENTRAL NC IN THE FAVORED RIGHT ENTRANCE REGION WITH ENHANCED UPPER DIVERGENCE. THUS...APPEARS TO BE ENOUGH DYNAMICS TO GENERATE SUBSTANTIAL LIFT TO SUPPORT SCATTERED STRONG CONVECTION MONDAY INTO MONDAY NIGHT WITH THE POTENTIAL FOR MORE THAN ONE WAVE OF STORMS TO CROSS THE REGION. DUE TO THE HIGH PRECIP WATER VALUES...SHOWERS AND STORMS WILL BE EFFICIENT RAINFALL PRODUCERS LEADING TO LOCALIZED FLOODING ISSUES. ALSO...AS MATURE CYCLONE OVER THE TN VALLEY LIFTS NWD...DRY SLOT WORKING IT WAYS AHEAD OF THE LOW WILL ENTER WESTERN NC LATE MONDAY. THIS DRIER AIR IN THE MID LEVELS MAY ENHANCE THE DOWNDRAFTS LEADING TO AN INCREASED THREAT FOR DAMAGING WIND GUSTS. LOW LEVEL HELICITY (150-250 M2/S2) COUPLED WITH SBCAPE VALUES 1600-2000 J/KG SUGGEST POTENTIAL FOR WEAK TORNADOES ACROSS THE ENTIRE REGION. RAINFALL OVER THE REGION SHOULD TOTAL ONE TO TWO INCHES MONDAY-MONDAY NIGHT WITH THE GREATEST VALUES IN THE WEST WHERE UPPER DYNAMICS WILL BE BEST AND SHOWERS WILL OCCUR THE LONGEST. DEPENDENT UPON WHAT OCCURS LATER TODAY AND TONIGHT...A FLASH FLOOD WATCH MAY BE NEEDED FOR WESTERN SECTIONS FOR MONDAY THROUGH MONDAY NIGHT. MAX TEMPS MONDAY DEPENDENT ON SHOWER DURATION AT ANY GIVEN SITE. A 3-4 HOUR SPELL OF DRY WEATHER WITH A STEADY SOUTH BREEZE SHOULD ALLOW MOST PLACES TO WARM TO OR ABOVE 80 DEGREES. EXCEPTION WILL BE THE FAR WEST WHERE SHOWERS AND CLOUDS SHOULD HOLD TEMPS IN THE 70S. MONDAY NIGHT...A ROUND OF SHOWERS AND STORMS SHOULD PROGRESS EASTWARD ACROSS THE REGION MONDAY EVENING..ENDING AROUND MIDNIGHT IN THE WEST AND EXITING THE I-95 CORRIDOR AFTER 4 AM. MIN TEMPS STILL ABOVE NORMAL IN THE MID-UPPER 60S. && .LONG TERM /TUESDAY THROUGH SATURDAY/... AS OF 245 AM SUNDAY... THE LONG TERM PERIOD BEGINS WITH THE CUTOFF LOW LIFTING OFF TO THE NORTHEAST (ALTHOUGH GENERAL TROUGHINESS WILL PERSIST THROUGH MUCH OF THE EXTENDED)...WHILE AT THE SURFACE THE COLD FRONT SHOULD BECOME NEARLY STATIONARY ALONG THE COAST. WHERE THE SURFACE FRONT ACTUALLY ENDS UP WILL HAVE A LARGE IMPACT ON POPS/CLOUDS ACROSS THE REGION THROUGH THE PERIOD. MODELS CONTINUE TO BE IN FAIR AGREEMENT WITH THE BOUNDARY MEANDERING NEAR THE COAST THROUGH THE MIDDLE OF THE WEEK...THEREFORE WILL MAINTAIN AT LEAST SLIGHT CHANCE POPS IN THE COASTAL PLAIN THROUGH THURSDAY. MODELS THEN DIVERGE SIGNIFICANTLY BY THE END OF THE WEEK AND INTO THE WEEKEND WITH RESPECT TO A POTENTIAL TROPICAL SYSTEM COMING OUT OF THE CARIBBEAN AND WHERE THE AFOREMENTIONED FRONTAL BOUNDARY ENDS UP. THE GFS IS MUCH MORE AGGRESSIVE AND QUICKLY MOVES THE TROPICAL SYSTEM ACROSS FLORIDA AND UP THE EAST COAST AND SEEMS TO TRACK IT ALONG THE OLD FRONTAL BOUNDARY WHICH IS STILL JUST OFFSHORE. THE MORE CONSISTENT ECMWF IS SLOWER AND TRACKS IT ALONG THE TIP OF FLORIDA AND MUCH FURTHER SOUTH AND EAST INTO THE ATLANTIC SINCE THE OLD FRONTAL BOUNDARY IS PROGGED TO PUSH FURTHER OFFSHORE. HPC CONTINUES TO PREFER THE MORE CONSISTENT ECMWF AND WILL THEREFORE TREND TOWARDS A DRIER FORECAST TOWARDS THE END OF THE WEEK. NEVERTHELESS...WILL KEEP PARTLY TO MOSTLY CLOUDY SKIES DUE TO THE UNCERTAINTY OF THE MODELS. BOTH MODELS THEN SHOW ANOTHER FRONT MOVING THROUGH LATE WEEK WITH SURFACE HIGH PRESSURE BUILDING IN FROM THE NORTHWEST. TEMPS WILL BE HIGHLY DEPENDENT ON THE TRACK OF THE POTENTIAL TROPICAL SYSTEM SO WILL STAY NEAR TO SLIGHTLY ABOVE NORMAL. && .AVIATION /12Z SUNDAY THROUGH THURSDAY/... AS OF 635 AM SUNDAY... AT 6 AM SUNDAY...A SURFACE COLD FRONT WAS DRIFTING SLOWLY SE ACROSS CENTRAL NC...STRETCHING FROM HALIFAX TO JUST SOUTH OF RDU TO HIGH ROCK LAKE. DUE TO LACK OF PUSH FROM THE NORTH...THIS BOUNDARY WILL EDGE SLOWLY SOUTH THIS MORNING...CROSSING THE RWI TERMINAL AROUND 9 AM...AND THE FAY VICINITY BETWEEN 9 AM AND 12 NOON. VERY LITTLE WEATHER WAS ASSOCIATED WITH THIS FEATURE SO VFR CONDITIONS SHOULD PERSIST THROUGH MUCH OF THE MORNING. MODELS CONTINUE TO SUGGEST A DELAY IN THE ARRIVAL OF APPRECIABLE LIFT THAT WILL LEAD TO WIDESPREAD AND EVENTUALLY MVFR/IFR CEILINGS. IT NOW APPEARS THAT MUCH OF CENTRAL NC WILL MAINTAIN VFR CONDITIONS UNTIL 2 PM - 5 PM...AFTERWHICH DYNAMICS SHOULD BECOME SUFFICIENT TO CAUSE NUMEROUS SHOWERS AND ASSOCIATED LOWER CEILINGS. MOST WIDESPREAD SHOWER COVERAGE WILL BE IN THE WEST VERSUS THE EAST SO EXPECT A PROLONG PERIOD OF SHOWERS AND MVFR CEILINGS TRENDING TO IFR CEILINGS LATER SUNDAY EVENING AT THE TRIAD FLIGHT TERMINALS. FARTHER EAST...MOST CEILINGS WILL REMAIN VFR THROUGH 9 PM TONIGHT THEN TREND DOWN TO IFR CEILINGS AND VISIBILITY AS THE SURFACE BOUNDARY RETREATS NORTH AS A WARM FRONT. A DEVELOPING LOW LEVEL JET TONIGHT MAY LEAD TO MARGINAL LOW LEVEL WIND SHEAR AS WINDS AT 2000FT INCREASE TO BETWEEN 30-35KT THIS EVENING. THE UNSETTLED WEATHER PATTERN WILL CONTINUE INTO MONDAY AND MONDAY NIGHT AS A STRONG UPPER LEVEL LOW LIFTS FROM THE TN VALLEY INTO THE LOWER OH VALLEY. THIS FEATURE WILL SEND A STRONG COLD FRONT INTO CENTRAL NC MONDAY NIGHT INTO TUESDAY. AHEAD OF THE FRONT...EXPECT WIDESPREAD MVFR CEILINGS ALONG WITH NUMEROUS SHOWERS AND SCATTERED T-STORMS. A FEW OF THE STORMS MAY PRODUCE STRONG/DAMAGING WIND GUSTS MONDAY INTO MONDAY NIGHT. DRIER AIR ON TUESDAY WILL ADVECT INTO THE WESTERN PIEDMONT...HELPING TO RAISE CLOUD BASES INTO THE VFR CATEGORY AT KINT/KGSO. THE DRIER MORE STABLE AIR WILL BE SLOW TO ARRIVE OVER THE COASTAL PLAIN AND SANDHILLS WHICH MAY CAUSE MVFR CONDITIONS TO LINGER WELL INTO TUESDAY AND POSSIBLY TUESDAY NIGHT AT KRDU/KRWI/KFAY. A LINGER UPPER LEVEL TROUGH OVER THE REGION MAY LEAD TO UNSETTLE WEATHER CONTINUING WEDNESDAY INTO THURSDAY WITH BRIEF PERIODS OF MVFR CONDITIONS ANTICIPATED. && .CLIMATE... REGARDING THE DROUGHT: THE LAST SIGNIFICANT RAIN FELL ON AUGUST 24 AT RDU (0.47 INCHES) AND AUGUST 18 AT GSO (0.20 INCHES)... AND MODERATE TO SEVERE DROUGHT CONDITIONS PERSIST ACROSS MOST OF CENTRAL NORTH CAROLINA. ANTICIPATED RAINFALL OVER THE NEXT FEW DAYS WILL LIKELY ALLEVIATE - BUT NOT ELIMINATE - OUR CURRENT DROUGHT CONDITIONS. PLEASE SEE THE FOLLOWING WEBSITE FOR DETAILS: WWW.ERH.NOAA.GOV/RAH/DROUGHT (IN ALL LOWERCASE). && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...BLS NEAR TERM...WSS/BLS SHORT TERM...WSS LONG TERM...KRR AVIATION...WSS
Hazardous weather outlook, Sep 26, 11:22 AM EDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1122 AM EDT SUN SEP 26 2010 NCZ021>023-038-039-073-074-083-084-271530- FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-ANSON- RICHMOND- 1122 AM EDT SUN SEP 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A STRONG UPPER LOW WILL SLOWLY APPROACH FROM THE WEST TONIGHT. THIS WILL RESULT IN WIDESPREAD RAIN ACROSS THE WESTERN AND SOUTHERN PIEDMONT OF CENTRAL NORTH CAROLINA LATE TODAY AND TONIGHT. DUE TO RECENT DROUGHT CONDITIONS...THE TOP SOIL HAS BECOME QUITE HARD. THE INTENSITY OF THE RAINFALL TONIGHT MAY BE SUCH TO CAUSE SUBSTANTIAL RUN OFF...LEADING TO SIGNIFICANT RISES ON AREAS CREEKS AND STREAMS THAT ARE CURRENTLY AT VERY LOW LEVELS. DUE TO THE RUN OFF...LOCALIZED FLOODING IN URBAN OR POOR DRAINAGE AREAS MAY OCCUR. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ANOTHER ROUND OF HEAVY SHOWERS AND A FEW STRONG TO SEVERE THUNDERSTORMS MAY OCCUR MONDAY AND MONDAY NIGHT. THIS RAINFALL IN ADDITION TO THE RAIN ANTICIPATED TONIGHT SHOULD CAUSE WATER LEVELS TO RISE SUBSTANTIALLY...FILLING AREA CREEKS AND RIVERS SUCH AS THE HAW AND YADKIN RIVERS AS WELL AS BUFFALO CREEK IN GREENSBORO...ABBOTTS CREEKS IN LEXINGTON...AND MUDDY CREEK IN WINSTON SALEM. THE SEVERE WEATHER THREAT APPEARS TO BE GREATEST MONDAY AFTERNOON AND MONDAY NIGHT...MAINLY BETWEEN 3 PM AND 12 MIDNIGHT. THE PRIMARY SEVERE WEATHER RISKS ARE DAMAGING STRAIGHT LINE WINDS AND ISOLATED TORNADOES. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT. IN ADDITION TO SEVERE WEATHER REPORTS...STORM SPOTTERS WITH PROPERLY SITED RAIN GAGES ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS IN EXCESS OF AN INCH. NCZ007>011-024>028-040>043-075>078-085-086-088-089-271530- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH- EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE-HARNETT-WAYNE- SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1122 AM EDT SUN SEP 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. A FEW STORMS MAY BECOME SEVERE...WITH A MAIN THREAT OD DAMAGING STRAIGHT LINE WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SEVERAL ROUNDS OF SHOWERS WITH HEAVY RAIN ALONG WITH A FEW STRONG TO SEVERE THUNDERSTORMS WILL AFFECT SECTIONS OF CENTRAL NORTH CAROLINA MONDAY AND MONDAY NIGHT. THE SEVERE WEATHER THREAT APPEARS TO BE GREATEST LATE MONDAY THROUGH MONDAY NIGHT...MAINLY BETWEEN 4 PM AND 2 AM. THE PRIMARY SEVERE WEATHER THREATS ARE DAMAGING STRAIGHT LINE WINDS AND ISOLATED TORNADOES. LOCALLY HEAVY RAINFALL WILL LIKELY RUN OFF AS THE TOP SOIL HAS BECOME QUITE HARD DUE TO THE RECENT DROUGHT. THIS RUN OFF WILL CAUSE AREA CREEKS AND STREAMS TO FILL WITH WATER. ANY FLOODING THAT OCCURS SHOULD BE LOCALIZED AND CONFINED TO EITHER URBAN OR POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT. IN ADDITION TO SEVERE WEATHER REPORTS...STORM SPOTTERS WITH PROPERLY SITED RAIN GAGES ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS IN EXCESS OF AN INCH.
In the hours before
Special weather statement, Sep 26, 1:02 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
102 PM EDT SUN SEP 26 2010
NCZ085-086-261800-
HOKE-SCOTLAND-
102 PM EDT SUN SEP 26 2010
...A STRONG THUNDERSTORM WILL LOCALLY GUSTY WINDS WILL MOVE
NORTHEAST ACROSS HOKE AND SCOTLAND COUNTIES THROUGH 200 PM...
AT 1259 PM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM JUST WEST
OF LAURINBURG... MOVING NORTHEAST AROUND 20 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE WAGRAM... BOWMORE....
AND RAEFORD.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
REMEMBER... DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH
BEFORE HEADING INTO A SAFE SHELTER. MOVE INDOORS AT THE FIRST SIGN
OF THREATENING SKIES OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT
LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING OUTDOOR
ACTIVITY.
&&
LAT...LON 3479 7966 3482 7963 3482 7961 3483 7962
3517 7930 3502 7908 3500 7907 3483 7929
3483 7933 3481 7934 3480 7933 3466 7950
TIME...MOT...LOC 1659Z 223DEG 16KT 3479 7951
GIHThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 1:02 PM EDT | Special Weather Statement | RAH | Hoke, Scotland | 58 min |
| Sep 26, 2:30 PM EDT | Special Weather Statement | RAH | Cumberland | 60 min |
| Sep 26, 2:57 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Sampson, Wayne | 48 min |
| Sep 26, 3:04 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Johnston, Sampson | 39 min |
| Sep 26, 3:51 PM EDT | Areal Flood Advisory | RAH | Wayne | 99 min |
| Sep 26, 4:07 PM EDT | Special Weather Statement | RAH | Johnston | 23 min |
| Sep 26, 4:41 PM EDT | Special Weather Statement | RAH | Franklin | 49 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.